Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

The blocks of the Brauer algebra in characteristic zero


Authors: Anton Cox, Maud De Visscher and Paul Martin
Journal: Represent. Theory 13 (2009), 272-308
MSC (2000): Primary 20G05
DOI: https://doi.org/10.1090/S1088-4165-09-00305-7
Published electronically: July 7, 2009
MathSciNet review: 2550471
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We determine the blocks of the Brauer algebra in characteristic zero. We also give information on the submodule structure of standard modules for this algebra.


References [Enhancements On Off] (What's this?)

  • [Bra37] R. Brauer, On algebras which are connected with the semisimple continuous groups, Ann. of Math. 38 (1937), 857-872. MR 1503378
  • [Bro55] W. Brown, An algebra related to the orthogonal group, Michigan Math. J. 3 (1955), 1-22. MR 0072122 (17:232a)
  • [CDM] A. G. Cox, M. De Visscher, and P. P. Martin, A geometric characterisation of the blocks of the Brauer algebra, J. London Math. Soc, to appear.
  • [CMPX06] A. G. Cox, P. P. Martin, A. E. Parker, and C. Xi, Representation theory of towers of recollement: theory, notes, and examples, J. Algebra 302 (2006), 340-360. MR 2236606 (2007b:16028)
  • [DDH08] R. Dipper, S. Doty, and J. Hu, Brauer's centralizer algebras, symplectic Schur algebras and Schur-Weyl duality, Trans. Amer. Math. Soc. 360 (2008), 189-213. MR 2342000 (2008g:16032)
  • [DH09] S. Doty, and J. Hu, Schur-Weyl duality for orthogonal groups, Proc. London Math. Soc., 98 (2009), 679-713.
  • [Dia88] P. Diaconis, Group representations in probability and statistics, Institute of Mathematical Statistics Lecture Notes, Monograph Series 11, Institute of Mathematical Statistics, 1988. MR 964069 (90a:60001)
  • [Don98] S. Donkin, The $ q$-Schur algebra, London Math. Soc. Lecture Notes Series, vol. 253, Cambridge University Press, 1998. MR 1707336 (2001h:20072)
  • [Dot98] S. Doty, Polynomial representations, algebraic monoids, and Schur algebras of classical type, J. Pure Appl. Algebra 123 (1998), 165-199. MR 1492900 (98j:20057)
  • [DT] S. Donkin and R. Tange, The Brauer algebra and the symplectic Schur algebra, Math. Z., to appear.
  • [DWH99] W. F. Doran, D. B. Wales, and P. J. Hanlon, On the semisimplicity of the Brauer centralizer algebras, J. Algebra 211 (1999), 647-685. MR 1666664 (99k:16034)
  • [Ful97] W. Fulton, Young tableaux, London Math. Soc. Student Texts, vol. 35, Cambridge, 1997. MR 1464693 (99f:05119)
  • [GL96] J. J. Graham and G. I. Lehrer, Cellular algebras, Invent. Math. 123 (1996), 1-34. MR 1376244 (97h:20016)
  • [Gre80] J. A. Green, Polynomial representations of GL$ _n$, Lecture Notes in Mathematics 830, Springer, 1980. MR 606556 (83j:20003)
  • [HP06] R. Hartmann and R. Paget, Young modules and filtration multiplicities for Brauer algebras, Math. Z. 254 (2006), 333-357. MR 2262706 (2008j:20009)
  • [HW89a] P. J. Hanlon and D. B. Wales, Eigenvalues connected with Brauer's centralizer algebras, J. Algebra 121 (1989), 446-476. MR 992776 (91a:20041b)
  • [HW89b] -, On the decomposition of Brauer's centralizer algebras, J. Algebra 121 (1989), 409-445. MR 992775 (91a:20041a)
  • [HW90] -, Computing the discriminants of Brauer's centralizer algebras, Math. Comp. 54 (1990), 771-796. MR 1010599 (90k:20076)
  • [HW94] -, A tower construction for the radical in Brauer's centralizer algebras, J. Algebra 164 (1994), 773-830. MR 1272114 (95f:20070)
  • [Jam78] G. D. James, The representation theory of the symmetric groups, Lecture Notes in Mathematics, vol. 682, Springer, 1978. MR 513828 (80g:20019)
  • [JK81] G. D. James and A. Kerber, The representation theory of the symmetric group, Encyclopedia of Mathematics and its Applications, vol. 16, Addison-Wesley, 1981.
  • [KX99] S. König and C. Xi, Cellular algebras: Inflations and Morita equivalences, J. London Math. Soc. 60 (1999), 700-722. MR 1753809 (2001a:16020)
  • [KX01] S. König and C. Xi, A characteristic free approach to Brauer algebras, Trans. Amer. Math. Soc. 353 (2001), 1489-1505. MR 1806731 (2002f:16039)
  • [Mar91] P. P. Martin, Potts models and related problems in statistical mechanics, World Scientific, Singapore, 1991. MR 1103994 (92m:82030)
  • [Mar96] -, The structure of the Partition algebras, J. Algebra 183 (1996), 319-358. MR 1399030 (98g:05152)
  • [Mat99] A. Mathas, Iwahori-Hecke algebras and Schur algebras of the symmetric groups, University lecture series, vol. 15, American Mathematical Society, 1999. MR 1711316 (2001g:20006)
  • [MRH04] P. P. Martin and S. Ryom-Hansen, Virtual algebraic Lie theory: Tilting modules and Ringel duals for blob algebras, Proc. London Math. Soc. 89 (2004), 655-675. MR 2107010 (2005i:20007)
  • [MW03] P. P. Martin and D. Woodcock, Generalized blob algebras and alcove geometry, London Math. Soc. J. of Comp. and Math. 6 (2003), 249-296. MR 2051586 (2005f:20013)
  • [Naz96] M. Nazarov, Young's orthogonal form for Brauer's centralizer algebra, J. Algebra 182 (1996), 664-693. MR 1398116 (97m:20057)
  • [Oeh01] S. Oehms, Centralizer coalgebras, FRT-construction and symplectic monoids, J. Algebra 244 (2001), 19-44. MR 1856529 (2002h:16062)
  • [OR07] R. Orellana and A. Ram, Affine braids, Markov traces and the category $ \mathcal O$, in Algebraic groups and homogeneous spaces, Tata Inst. Fund. Res. Stud. Math. (2007), 423-473. MR 2348913 (2008m:17034)
  • [Rui05] H. Rui, A criterion on the semisimple Brauer algebras, J. Comb. Theory Ser. A 111 (2005), 78-88. MR 2144855 (2006g:16042)
  • [Wen88] H. Wenzl, On the structure of Brauer's centralizer algebra, Ann. Math. 128 (1988), 173-193. MR 951511 (89h:20059)
  • [Wey46] H. Weyl, The classical groups, their invariants and representations, Princeton University Press, 1946. MR 1488158 (98k:01049)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 20G05

Retrieve articles in all journals with MSC (2000): 20G05


Additional Information

Anton Cox
Affiliation: Centre for Mathematical Science, City University, Northampton Square, London, EC1V 0HB, England.
Email: A.G.Cox@city.ac.uk

Maud De Visscher
Affiliation: Centre for Mathematical Science, City University, Northampton Square, London, EC1V 0HB, England
Email: M.Devisscher@city.ac.uk

Paul Martin
Affiliation: Centre for Mathematical Science, City University, Northampton Square, London, EC1V 0HB, England
Address at time of publication: Department of Pure Mathematics, University at Leeds, Leeds, LS2 9JT, England
Email: ppmartin@maths.leeds.ac.uk

DOI: https://doi.org/10.1090/S1088-4165-09-00305-7
Received by editor(s): December 22, 2005
Published electronically: July 7, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society